MAUDE Adverse Event Report: CORDIS US. CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US. CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451442V0
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 4f 65cm tempo cobra ¿ child 1 (c1) diagnostic catheter was drawing back air when connected to a mechanical contrast pump.As a result, a new 4f 65cm tempo cobra c1 diagnostic catheter was used as a replacement.There was no reported injury to the patient.The device was in the iliac artery when the draw back was being performed and the tip of the catheter was sitting freely within the vessel.There were no signs of calcification, stenosis, or tortuosity present in the target vessel.A non-cordis high pressure tubing was used.There was no difficulty connecting the tubing to the tempo catheter and no leakage was observed at either end of the high-pressure tubing.The malfunction occurred prior to taking an angiogram with the c1 catheter; however, one ¿pigtail run¿ was performed prior to the use of the c1 catheter.The device was stored and prepped per the instructions for use (ifu) and there was no difficulty flushing the device.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18174486 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h10.This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.H3 other text : this device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 4f 65cm tempo cobra ¿ child 1 (c1) diagnostic catheter was drawing back air when connected to a mechanical contrast pump.As a result, a new 4f 65cm tempo cobra c1 diagnostic catheter was used as a replacement.There was no reported injury to the patient.The device was in the iliac artery when the draw back was being performed and the tip of the catheter was sitting freely within the vessel.There were no signs of calcification, stenosis, or tortuosity present in the target vessel.A non-cordis high pressure tubing was used.There was no difficulty connecting the tubing to the tempo catheter and no leakage was observed at either end of the high-pressure tubing.The malfunction occurred prior to taking an angiogram with the c1 catheter; however, one ¿pigtail run¿ was performed prior to the use of the c1 catheter.The device was stored and prepped per the instructions for use (ifu) and there was no difficulty flushing the device.One cath tempo 4f c1 65cm was received for evaluation.During visual inspection no anomalies were observed.Inner diameter (id) and outer diameter (od) measurements were taken and found within specification.A flushing test was performed, and no leakage was observed.Additionally, a portion of the catheter was clamped, and no leakage was observed during flushing.A product history record (phr) review of lot 18174486 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿catheter (body/shaft)-leakage¿ was not confirmed since no leaks were found during functional testing.Aspiration of air through the non-cordis extension tubing or the presence of preexisting air prior to aspiration are possible causes of the reported events.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.Before use, flush all devices entering a blood vessel with sterile heparinized saline or a similar isotonic solution.Keep the catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the use of systemic heparinization.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17228380
Report Number9616099-2023-06538
Device Sequence Number6969775
Product Code DQO
UDI-Device Identifier10705032008020
UDI-Public(01)10705032008020(17)251231(10)18174486
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number451442V0
Device Lot Number18174486
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer07/03/2023
09/13/2023
10/09/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date07/28/2023
10/09/2023
10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown